Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 71, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 27, 2025, 1:12 PM MST for Yuma County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2025, 1:12 PM MST (20:12 UTC)
- Expired
- Sep 27, 2025, 3:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 20 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WGUS55 KPSR 272012
FFWPSR
AZC027-272230-
/O.NEW.KPSR.FF.W.0071.250927T2012Z-250927T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
112 PM MST Sat Sep 27 2025
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
West Central Yuma County in southwestern Arizona...
* Until 330 PM MST.
* At 112 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Yuma and Fortuna Foothills.
This includes the following highways...
AZ Interstate 8 between mile markers 10 and 14...and
near mile marker 9.
AZ Route 195 between mile markers 14 and 23.
This includes the following streams and drainages...
Colorado River and Fortuna Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3268 11440 3243 11441 3246 11456 3258 11460
3267 11452 3269 11451
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB1 follow-up statement
302
WGUS75 KPSR 272223
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
323 PM MST Sat Sep 27 2025
AZC027-272233-
/O.EXP.KPSR.FF.W.0071.000000T0000Z-250927T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma AZ-
323 PM MST Sat Sep 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST THIS AFTERNOON FOR
WEST CENTRAL YUMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 PM MST for portions of
southwest Arizona and California.
&&
LAT...LON 3268 11440 3243 11441 3246 11456 3258 11460
3267 11452 3269 11451
$$
SDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 10:41 AM MST, 2 hours 31 minutes earlier. Its key messages:
- Shower and thunderstorm chances will continue this weekend, particularly today across southwest Arizona and southeast California where a few strong storms and locally heavy rainfall may occur.
- A Flood Watch will be in effect from mid morning through the afternoon for portions of southeast California and Southwest Arizona.
- Below normal temperatures with lower deserts highs in the upper eighties to around ninety degrees this weekend will warm back to near normal by the middle of the upcoming work week.
Area forecast discussion, Sep 27, 10:41 AM MST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1041 AM MST Sat Sep 27 2025
.UPDATE...18Z Aviation Discussion.
&&
.KEY MESSAGES...
- Shower and thunderstorm chances will continue this weekend,
particularly today across southwest Arizona and southeast
California where a few strong storms and locally heavy rainfall
may occur.
- A Flood Watch will be in effect from mid morning through the
afternoon for portions of southeast California and Southwest
Arizona.
- Below normal temperatures with lower deserts highs in the upper
eighties to around ninety degrees this weekend will warm back
to near normal by the middle of the upcoming work week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
The upper level cutoff low which set up South-Central AZ for
scattered instances of severe weather and fairly widespread flash
flood impacts yesterday is currently centered over Imperial
County, CA. At this hour, showers and a few thunderstorms feeding
off elevated instability are wrapping around the center of the
low, affecting only East Riverside County for the most part. With
the proximity of the low and associated forcing, coupled with
above median levels of moisture for the time of year (based on SPC
sounding climatology of PWATs for YUM and PHX) across the eastern
CWA and even higher values towards the west, expect continued
chances for showers and thunderstorms across most of the area
today. Much of the activity across South-Central AZ should remain
focused north and east of Phoenix, though a few showers in the
Metro area cannot be ruled out, and rainfall amounts will
generally remain under 1". The main focus for thunderstorms and
heavier rainfall totals today will be across Southwest AZ and
Southeast CA.
Better quality moisture continues to cyclonically wrap around the
core of the cutoff low, with RAP analyzed PWATs up to 1.2-1.3"
across Southwest AZ and East Riverside County, near to slightly
above the 90th percentile of climatology for the date (based on
YUM soundings). Late this morning, guidance shows modest
instability developing along this core of better moisture,
particularly just east of the Lower Colorado River, with HREF
mean MUCAPE values upwards of 500-750 J/kg and higher values
further south. Though these values represent fairly modest
instability, the excellent moisture profile out west and low CIN
environment near the low will allow for storms to realize almost
all of this instability. Thunderstorms developing within the Watch
area will be quite efficient rain producers, capable of dropping
upwards of 1.0-1.5" with the stronger cells. A few storms may be
capable of producing strong wind gusts and small hail. Across
Southwest AZ, storms may move quick enough that some amount of
training echoes will be required to produce localized instances
of flash flooding, as GFS deterministic 700-500 mb southerly
winds will be 10-15 kts. For Southeast CA, slow storm motion will
mean that individual storms may be capable of localized rainfall
amounts of 1+" and minor flood concerns. As such, the flood
threat today is lower than that of yesterday, but enough evidence
existed for a Flash Flood Watch to be issued for these areas out
west, in effect from 9 AM MST/PDT through the afternoon.
One complicating factor for the flood threat to be realized today
will be cloud cover, which would limit instability and prevent
stronger storms with better rain rates from developing. With this
in mind, the Flood Watch could be cancelled if conditions do not
evolve as anticipated.
Sunday, anticipate drying conditions and much of the area falling
under subsidence as the cutoff low continues to weaken and move
off to the northeast. Lingering rain chances will cling mostly to
the AZ high terrain during the day and fall below 10% statewide by
the evening.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
By Sunday night into Monday, our region will transition more into
zonal flow to weak ridging as a deep Pacific low moves southward to
off the Pacific Northwest coast. Temperatures will remain 5-8
degrees below normal areawide this weekend with the help of the
cutoff low over SoCal. Once we start to see weak ridging back into
our region early next week, daily highs will gradually warm,
attaining near normal values for the time of year (middle 90s for
the lower deserts) during the middle of the upcoming work week.
&&
.AVIATION...Updated at 1740Z.
South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
The primary aviation concern remains the potential for further
showers and thunderstorms. Once the remaining morning activity
wraps up, the best timing for further SHRA/TSRA activity looks to
be between 22-02Z this afternoon/evening. Typical impacts can be
expected with gusty and erratic winds and reductions of VIS.
Uncertainty exists regarding direct impacts at the terminals, so
adjustments in the TAFs may be needed in the near future. Outside
of any convection, winds will favor an E'rly component through
much of the day before a later than usual shift to the W tonight,
likely caused by outflow winds from distant activity, but gusts
are not expected in association with this feature at the moment.
Lowest cloud bases will be around 5-6k ft, with CIGs in
conjunction with any rainfall down near 7-8k ft.
Southeast California/Southwest Arizona including KIPL and KBLH:
Main concern during the TAF period will be potential SHRA/TSRA
activity this afternoon. Best timing for convection in the
vicinity looks to be between 22-02Z, but can't rule out a cell an
hour or two on either side of this window. Typical impacts can be
expected with gusty and erratic winds and reduced VIS at times.
Uncertainty remains regarding where convection will initiate, and
where it does eventually form will play heavily into the
directions of potential outflows so future amendments may be
needed. Outside of any rainfall, winds will favor an E'rly
component at IPL, with BLH favoring more of a S/SSW component this
afternoon and evening before both terminals experience VRB
directions overnight. Lowest cloud based during the next 24 hours
are expected around 6-7k ft.
&&
.FIRE WEATHER...
As a low pressure system meanders over Southern California, chances
for wetting rainfall and isolated to scattered thunderstorms
remain today, mainly focused over the high terrain of the eastern
districts (20-50% CWR) and fairly widespread across the western
districts (30-60% CWR). Rain chances will end across the area by
Sunday evening, with only lingering chances over the AZ high
terrain Sunday during the day. MinRHs will continue in the 30-45%
range and temperatures in a 5-8 degrees below normal range
areawide today and Sunday, with humidity gradually decreasing and
temperatures gradually warming early next week.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until 6 PM MST this evening for AZZ530>533-536.
CA...Flood Watch until 6 PM PDT this evening for CAZ560-561-564-565-
568>570.
&&
SHORT TERM...Whittock
LONG TERM...Whittock
AVIATION...RW
FIRE WEATHER...WhittockIn the hours before
Local storm report, Sep 27, 10:58 AM MST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1058 AM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM Flash Flood 3 E Felicity 32.74N 114.72W
09/27/2025 Imperial CA Law Enforcement
Vehicle under water on Araz Station Road
near the intersection with I-8.
&&
GLLocal storm report, Sep 27, 11:02 AM MST, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1102 AM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM Flash Flood 11 NNW Felicity 32.90N 114.84W
09/27/2025 Imperial CA Law Enforcement
Ogilby Road closed due to flooding.
&&
GLLocal storm report, Sep 27, 12:56 PM MST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1256 PM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM Flash Flood 3 NNE Winterhaven 32.78N 114.62W
09/27/2025 Imperial CA Law Enforcement
California Highway Patrol reported 2 ft. of
water at Ross Rd. and Picacho Rd.
&&
RWThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:03 PM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Sep 26, 5:06 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 39 min |
| Sep 26, 5:26 PM MST | Areal Flood Warning | PSR | Maricopa | 12 hr |
| Sep 26, 5:41 PM MST | Special Weather Statement | PSR | Gila | 49 min |
| Sep 26, 5:47 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Sep 26, 5:50 PM MST | Areal Flood Warning | PSR | Maricopa | 4 hr |
| Sep 26, 5:54 PM MST | Severe Thunderstorm Warning | PSR | Gila | 51 min |
| Sep 26, 5:59 PM MST | Areal Flood Warning | PSR | Maricopa | 2 hr |
| Sep 26, 6:37 PM MST | Areal Flood Warning | PSR | Pinal | 8 min |
| Sep 26, 6:42 PM MST | Severe Thunderstorm Warning | PSR | Gila | 33 min |
| Sep 26, 6:49 PM MST | Flash Flood Warning | PSR | Gila, Pinal | 3 hr |
| Sep 26, 8:01 PM MST | Areal Flood Warning | PSR | Pinal | 74 min |
| Sep 26, 9:56 PM MST | Areal Flood Warning | PSR | Gila | 13 hr |
| Sep 27, 1:38 AM MST | Flood Watch | PSR | La Paz, Yuma | 16 hr |
| Sep 27, 9:57 AM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 11:08 AM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 11:26 AM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 12:22 PM MST | Areal Flood Advisory | PSR | Yuma | 50 min |
| Sep 27, 12:48 PM MST | Areal Flood Warning | PSR | Yuma | 117 min |
| Sep 27, 1:09 PM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 1:31 PM MST | Areal Flood Advisory | PSR | Yuma | 56 min |
| Sep 27, 1:59 PM MST | Special Weather Statement | PSR | Pinal | 46 min |
| Sep 27, 2:02 PM MST | Areal Flood Warning | PSR | Yuma | 118 min |
| Sep 27, 2:27 PM MST | Flash Flood Warning | PSR | Yuma | 2 hr |
| Sep 27, 2:34 PM MST | Areal Flood Advisory | PSR | Gila, Pinal | 3 hr |
| Sep 27, 2:36 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Sep 27, 2:58 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Sep 27, 3:01 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 44 min |
| Sep 27, 3:10 PM MST | Special Weather Statement | PSR | Gila | 50 min |
| Sep 27, 3:31 PM MST | Areal Flood Advisory | PSR | Maricopa | 42 min |
| Sep 27, 3:43 PM MST | Special Weather Statement | PSR | Maricopa | 32 min |
| Sep 27, 4:06 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 27, 4:13 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Sep 27, 4:30 PM MST | Special Weather Statement | PSR | 45 min | |
| Sep 27, 4:38 PM MST | Areal Flood Advisory | PSR | Maricopa | 71 min |
| Sep 27, 4:43 PM MST | Special Weather Statement | PSR | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.